MAUDE Adverse Event Report: MILTENYI BIOTEC GMBH CLINIMACS CD34 REAGENT

MILTENYI BIOTEC GMBH CLINIMACS CD34 REAGENT
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Miltenyi biotec (b)(4) has handed over an investigation questionnaire to the customer to obtain more details about the complained clinimacs© separation.Moreover, flow cytometry data has been requested.The customer sent in a filled investigation questionnaire and a flow cytometry analysis sheet from the target fraction.Based on the given information following statement can be made: the source product for the selection procedura was a fresh, mobilized leukapheresis product, containing 35xl0e9 tnc (total nucleated cells) and 364.8xl0e6 cd34 +-cells (= 1.04% cd34+).The separation was performed with one vial of clinimacs® cd34 reagent, and the respective clinimacs® tubing set.The reagent was used within the specification using the enrichment program cd34 selection 1.The process code does not indicate any malfunction of the clinimacs® plus instrument.Igg was added prior labeling for blocking of unspecific binding sites.Only 12.1x106 out the initial 365x106 cd34-t- cells were found in the target cell bag.The resulting target cell recovery is therefore 3.3%.No flow cytometry data available for negative fraction and/or initial cell product.The flow analysis data sheet from the target cell fraction does not indicate any discrepancies in the gating.The purity for cd34+ stem cells was 88.4%.Small aggregates were observed in the original fraction.Based on the data provided by the customer it is impossible to make any assessment regarding the possible root cause.The reagent was used within the specification.No major deviations from the recommended protocol have been identified.No malfunction of the clinimacs® plus instrument has been identified by the process code.But, it could not be ruled out whether low recovery was caused by: unfavorable composition of the initial cell product (cell aggregates were observed).
 
Event or Problem Description
The customer complained that the recovery of cd34+- cells was low (3.3%) for a clinimacs® separation procedura.

Brand Name
CLINIMACS CD34 REAGENT
Common Device Name
CLINIMACS CD34 REAGENT
Manufacturer (Section D)
MILTENYI BIOTEC GMBH
friedrich-ebert-strasse 68
bergisch gladbach, 51429
GM  51429
MDR Report Key5635406
Report Number3005290010-2016-00066
Device Sequence Number538629
Product Code OVG
UDI-Device Identifier04049934004827
UDI-Public04049934004827
Combination Product (Y/N)N
PMA/510(K) Number
BH110018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 05/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2016
Device Model NumberN/A
Device Catalogue Number171-01
Device Lot Number6151218004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2016
Initial Report FDA Received Date05/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1